Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 196, NWS Bismarck, ND

July 2, 2007Divide County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2007, 6:30 PM CDT for Divide County, Williams County, North Dakota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2007, 6:30 PM CDT (23:30 UTC)
Expired
Jul 2, 2007, 6:49 PM CDT
In force
19 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Divide County, ND, Williams County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:57 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 022330
SVRBIS
NDC023-105-030030-
/O.NEW.KBIS.SV.W.0196.070702T2330Z-070703T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA...
  NORTH CENTRAL WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 730 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR APPAM...OR ABOUT 27 MILES SOUTHWEST OF
  CROSBY...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  APPAM AROUND 635 PM CDT...
  ALAMO AROUND 650 PM CDT...
  CORINTH AROUND 705 PM CDT...
  WILDROSE AROUND 725 PM CDT...

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

LAT...LON 4869 10375 4849 10378 4844 10317 4871 10318

$$

NH
1 follow-up statement
000 
WWUS53 KBIS 022349
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
648 PM CDT MON JUL 2 2007

NDC023-105-022358-
/O.CAN.KBIS.SV.W.0196.000000T0000Z-070703T0030Z/
WILLIAMS ND-DIVIDE ND-
648 PM CDT MON JUL 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DIVIDE AND NORTH
CENTRAL WILLIAMS COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A 
SIGNIFICANT THREAT. DANGEROUS CLOUD TO GROUND LIGHTNING WILL 
CONTINUNE FOR THE NEXT 20 MINUTES OR SO ACROSS NORTHERN WILLIAMS AND 
SOUTHERN DIVIDE COUNTIES. 

LAT...LON 4869 10375 4849 10378 4844 10317 4871 10318

$$

NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:39 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 2, 3:39 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT MON JUL 2 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
CONCERNS CENTER ON POSSIBLE STRONG CONVECTION LOCATION AND EASTWARD
MOVEMENT OVERNIGHT. AIRMASS EAST OF FRONT MODELS IN FAIR AGREEMENT
WITH BROAD FEATURES BUT QUITE DIFFERENT WITH LOCATION OF SHORT WAVES
TOPPING RIDGE. CONSENSUS IS GFS IS MODEL OF CHOICE AGAIN TODAY.

MAIN SURFACE FEATURES IN CENTRAL TO EASTERN MONTANA WITH SOME
CONVECTION ALREADY OCCURRING ALONG MONTANA SASKATCHEWAN BORDER AND
AND CUMULUS FIELD BEGINNING TO DEVELOP OVER BIGHORNS AND AND BLACK
HILLS. AIRMASS UNSTABLE BUT WEAKLY CAPPED ON 18Z SOUNDINGS FROM KGGW
AND KABR. EXPECT CONVECTION TO FOLLOW DEEPENING LOW AND SURFACE COLD
FRONT WHICH IS FORECAST TO CENTRAL NORTH DAKOTA BY 12Z TUESDAY.
THIS FEATURE WILL LIKELY TO FOCUS OF SEVERE CONVECTION OVERNIGHT AND
ON TUESDAY.

SLIGHTLY COOLER AIRMASS BEHIND FRONT FOR DRIER AND COOLER CONDITIONS
LATE TUESDAY AND FOR THE REMAINDER OF THE SHORT TERM PERIODS THROUGH
FRIDAY MORNING.

.LONG TERM...FRIDAY THROUGH MONDAY...
UPPER LEVEL RIDGING INTO THE NORTHERN PLAINS ALONG WITH STRONG
SOUTHERLY LOW LEVEL FLOW FRIDAY AND SATURDAY WILL USHER IN A WARM
AND HUMID AIRMASS INTO THE REGION. IF CURRENT 850H TEMPS FORECAST BY
MODELS HOLD TRUE...MAY BE THE WARMEST DAY OF THE YEAR THUS FAR ON
SATURDAY AFTERNOON. BY SATURDAY NIGHT THE RIDGE BREAKS DOWN INTO A
MORE ZONAL FLOW REGIME AS SHORT WAVE ENERGY ALOFT MOVES INTO
SOUTHERN CANADA AND THE NORTHERN PLAINS. IN ADDITION AND IN
RESPONSE...A LOW PRESSURE TROUGH WITH ITS ASSOCIATED SURFACE
BOUNDARIES PUSHES SLOWLY THROUGH THE CWA...BRINGING CHANCES OF
THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. LEFT CLEAR SATURDAY
DAYTIME AS A STRONG CAP SEEMS LIKELY. STUCK WITH SLIGHT CHANCE POPS
SAT NIGHT-SUN NIGHT UNTIL MODEL UNCERTAINTIES BECOME LESS OF A
FACTOR. COOLER AND MORE SEASONAL WEATHER RETURNS MONDAY. LEFT MONDAY
DRY AS HIGH PRESSURE AND SUBSIDENCE IS FORECAST TO MOVE IN BEHIND
THE DEPARTED SURFACE TROUGH.

&&

.AVIATION...
A SURFACE BOUNDARY WEST AND NORTH OVER EASTERN MT AND SOUTHERN
SASKATCHEWAN WILL BE THE FOCUS FOR THUNDERSTORMS AS IT MOVES THROUGH
WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT INTO TUESDAY
MORNING. MVFR AND IFR CIGS AND VIS WILL BE POSSIBLE IN THE HEAVIER
TSRA AND SHRA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HW/NH
Hazardous weather outlook, Jul 2, 4:13 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT MON JUL 2 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT MON JUL 2 2007 /313 AM MDT MON JUL 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...AGAIN
TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM REMAINS OVER THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 2, 2:40 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             7 S ALMONT              46.63N 101.50W
07/01/2007  M1.75 INCH       MORTON             ND   PUBLIC

&&
LATE REPORT.

NHEINERT
Local storm report, Jul 2, 4:20 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
420 PM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     8 SSW MENOKEN           46.71N 100.58W
07/01/2007  E75 MPH          BURLEIGH           ND   PUBLIC

            DAMAGE TO OUTBUILDINGS ON A FARM. MAINLY ROOF
            DAMAGE...AND ONE METAL BUILDING COLLAPSED. LATE REPORT.

&&

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:41 PM CDTSevere Thunderstorm WarningBISMorton, Sioux49 min
Jul 1, 8:05 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons55 min
Jul 1, 9:02 PM CDTTornado WarningBISGrant43 min
Jul 1, 9:11 PM CDTTornado WarningBISMorton34 min
Jul 1, 9:17 PM CDTSevere Thunderstorm WarningBISBurleigh43 min
Jul 1, 9:44 PM CDTSevere Thunderstorm WarningBISMorton61 min
Jul 1, 9:45 PM CDTSevere Thunderstorm WarningBISGrant, Morton40 min
Jul 1, 10:19 PM CDTSevere Thunderstorm WarningBISOliver41 min
Jul 1, 10:38 PM CDTSevere Thunderstorm WarningBISKidder, Logan37 min
Jul 2, 5:30 PM CDTSevere Thunderstorm WarningBISDivide, Williams60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.